Exhausted

Exhausted

Hi brothers and sisters,

I am 34 years old male, diagnosed with Behcet disease in 2002, been on different dosage of cortisone and since then, as you all know the complications of Behcet I in addition to that started suffering from the side effects of my long term cortisone treatment.

From weak body to anxiety to mood swing, headaches and migraines, low energy...etc

I actually been taking cortisone all this while as my doctors asked me to do.

I heard that Europe and US have came out with some new treatments and the results were surprisingly positive.

Any of you please can suggest some references for Germany first and Europe in general.

I appreciate your responses and suggestion and I'm glad to be part of this community.

12 Replies

oldestnewest
  • Hi and yes we only use steroids as a plaster until we find the best meds to treat each of us. As you probably know we all have the same disease but we all have different symptoms and at differing times. For me the best medication was Colchcine. I was on this for about 6 years until I had a stomach bleed. All meds have side effects but for me they were better than the disease. Since that time about 10years now I have only minor irritations of BD and live my life fairly normal. I have now been suffering with this disease for over 30 years and the first 15 years were hell. But once I found a consultant who actually tried and eventually decided I had BD things slowly started to get easier. I wish you well and sorry I couldn't help much but I'm sure others will contact you and know more of today's medicines.

    Take care and WELCOME to this site.

    Billi

  • Thank Billi, bless you

  • Hi there. I am Maggie. Diagnosed 12 years ago. I have mainly neuro symptoms but not neuro Behcet's. Bad migraine vertigo etc. Very little ulceration. I have found a magical solution in mycophenolate and interferon alfa.

    That has kept me symptom free for almost 3 years. Had a wobble recently when drug levels were dropped. Getting back to grips with it now with increase in medication again. Not sure If I may have something else going on at the moment making me feel tired again. The fatigue is the worst right?

    I hope you find something to get you back on track and feeling better. X

  • I want to add...interferon is in early stages of use here. In Germany...I am told.....they believe it will put you into remission if you use it for long enough. Let's hope they are right!

  • Hi magirose,

    Thank you for your replyyes the fatigue is really the worst, could you please let me know more infos about the interferon?

    Which doctor or medical center can you recommend so that I can ask my doctor for referral letter and focus on treatment in Germany, I'm really just tired of swallowing cortisone on daily basis, my body is really not functioning like a 34 years old.

    Peace

  • Hi. I am not sure what to advise if you are based in Germany. I don't know anything about the referral system there Casaoui. I understand your concerns about taking cortisone. I have never given in to using steroids. X

  • Hello, no I'm not based in Germany but willing to spend my savings and get heathy so that's why I'm looking for coming for treatment in Germany

  • Oh I see. I think it is a great idea. I am sure they are so much more progressive there in their treatment of Behcet's. Where are you based at the moment?

  • I spent the last 10 years living and working in Qatar but now I will move back home to Casablanca in Morocco. And you?

  • I am in London UK.

    I looked online and some German clinics seem to be advertising on there...not sure they were specificallt dealing with Behcet's but worth asking.

    I also wanted to mention Campath therapy to you. Some people have had long term remission following this treatment.

  • Hi, I am Cindy.

    My Neuro-BD is too far gone for any " real help". ( I am now dependent on Iron Infusions or Blood Transfusions for "ANEMIA OF CHRONIC DISEASE" to stay alive. Plus, I am developing "White Matter Dementia").

    My exhaustion is beyond exhaustion!

    I am not a doctor. I am a patient like every one else here. Always check with your own doctor about these types of things. Never take anyone's info and try it!

    Here in the U.S., my Neurologist gives me PROVIGIL ( BRAND NAME), Generics are: Nuvigil, and Modofinil.

    I don't know if Germany has something similar, some Countries have an equal to our U.S. drugs - some don't. It is by PRESCRIPTION here. If you have to order it from the U.S., your doctor can send a prescription by fax. (I don't know if other countries require a prescription or not.)

    It is used for people with "NARCOLEPSY", and " DAYTIME SLEEPINESS". It comes in different dosages, I take 2 - 200 mg Modofinil pills in the morning. I do get a bit more done - but I do NOT have the same energy I had before I got so sick. Without it - I sleep all day. ( So do not expect to feel like "Super Man", NO CAPE INCLUDED! Tee-hee.)

    Like so many BD symptoms - IT is only a "Band-Aid on a gaping wound." But, it is worth a try. There is another med listed below.

    I started out on 5 mg of Prednisone a day... Now I am on 30 mg a day. (We had tried 30 mg a day for 30 days - it did not stop the inflammation, later we tried 500 mg Prednisolisone (spelling ?), by I.V., 5 days in a row. Still no good.

    I am female, 64 years old. I now have osteoporosis from so much PREDNISONE. Do not stop your meds! Just bear the lowest dose possible. I broke a shoulder, then 4 pelvic bones FROM A GROUND LEVEL FALL. (Usually a broken pelvis - is from a big car wreck or falling off of a TALL building. When I fall I do not BOUNCE - I BREAK!!)

    First, I was misdiagnosed with Fibromyalgia. Then with Multiple Sclerosis, before I finally got a correct diagnosis. While I was going to a M.S. support group, I heard about Provigil.

    I am getting ready to try: "LOW DOSE NALTREXONE", referred to here, as "LDN". ( Which I also heard about at an M.S. meeting.)

    Full 40 mg dose of Naltrexone - is used for HEROIN addiction, ALCOHOL addiction, etc. (Here, if that drug shows up in your medical records - it is not good!! Life & Health insurance may not want to cover you, as a "Junkie" or Alcoholic. I don't know about other Countries. Choose carefully.

    It is "COMPOUNDED" by a pharmacy, to get the very low dosage, instead of the 40 mg dose. (OR there are instructions to use a sterile glass jar, (like a food "canning jar"), distilled water, dissolve a 40 mg pill in 40 ML of distilled water - keeps refrigerated for one week. The dosage is by eye dropper. It is ONLY a fraction of the 40 mg pill for Addictions! You can find out more about the mixing at home and dosage. It starts low and weekly the dose is raised. NO MORE THAN 4.0 mg is what I was told.

    (Since it shuts off the morphine receptors in your brain - IF you are on pain meds, it has to be taken in between those doses. You take it at between 11pm and 3 am.?? Check the "LDN home page", in U.S. to learn more... Sorry, I don't remember how to send a link.

    Many people at the M.S. group SWORE it got them OUT of a wheel chair! It is good for other autoimmune diseases also, like Lupus, including BEHCETS. Here, a prescription is required from a doctor for the compounded , or the 40 mg pills to "make your own". There are other sites (outside of the U.S.), where a prescription is not required. But be careful it is a REAL pharmacy and has an accurate amount of meds in it.

    Best of luck and health to you,

    Cindy

  • Thanks Cindy, I agree. Please always talk to your doctor / consultant about new medicines and treatments and ask them to look into them for you. Best wishes to all.